U.S. doctors online nowAsk doctors free
A 18-year-old female asked:

bleeding for almost a month straight on depo-provera shot normal? bleeding since the start and varies from spotting to light to moderate to nothing

1 doctor answer1 doctor weighed in
Dr. Timothy Brown
Obstetrics and Gynecology 44 years experience
Yes: Irregular bleeding like this is common on the depoprovera shot, especially if you have not been using it very long. Be patient and it should eventually improve.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

Boise, ID
A 28-year-old female asked:

Been off Depo-Provera shot for 6months now and started getting spotting/period after 5months but getting bleeding every 7days exactly? What's wrong with me?

1 doctor answer3 doctors weighed in
Dr. Tracey Leaver-Williams
Obstetrics and Gynecology 18 years experience
Med wearing off: Irregular bleeding is very common on Depo Provera (medroxyprogesterone) and it probably isn't out of your system completely. You may need another medication to regulate menses for now. A person can only depend on Depo Provera (medroxyprogesterone) for contraception for 12-13 weeks the rate at which the effects completely wear off is highly variable. Subfertility (decreased pregnancy rate) can occur for an average of 17 months.
CA
A 16-year-old female asked:

I'm on the depo-provera shot and have been spotting for a few months straight. When I got my first shot I didn't bleed. Is this normal?

1 doctor answer1 doctor weighed in
Dr. Robert Killian
General Practice 28 years experience
Infection: No. Of course not. You have a friable cervix. This could represent an STD or ither infection. You need an exam.
NM
A 22-year-old female asked:

I been spotting/bleeding for over six weeks now I'm on the Depo-Provera shot is it normal?

1 doctor answer1 doctor weighed in
Dr. Visalakshi Vallury
Family Medicine 24 years experience
Common: Irregular bleeding is common with Depo-Provera provera (medroxyprogesterone) injections. It is one of the most common reasons for discontinuation of the medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 20, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.